MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F BASIC TRAY WITH MICROI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F BASIC TRAY WITH MICROI; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1396118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged luer adapter was confirmed; however, the root cause was not identified.The product returned for evaluation was one two photographs which depicted a portion of t/l powerpicc solo catheter.Both photographs depicted the luer adapters and part of the extension tubes.Usage residues were evident in the photographs.A luer lock syringe was attached to the grey luer adapter in the second photograph.A longitudinally aligned split was evident in the grey luer adapter in both photographs.The split extended from the threads almost to the transition to blue.The fracture appeared to be sharply defined and irregular.While luer adapter damage was evident in the submitted photographs, inspection of those photographs was insufficient to identify the root cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include forceful insertion of a tapered object into the luer orifice and material embrittlement.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the picc was noted to be leaking on flushing on the 11/6 from a crack in the grey lumen during an als.Covered with opsite to seal, and medical decision to leave insitu as very difficult access and ongoing hemodynamic instability.Removed on the (b)(6) and midline inserted.On inspection looks like someone has either overtightened a connector, or used forceps to remove maybe.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a cracked luer connector was confirmed and the cause was determined to be manufacturing related.The product returned for evaluation was a 6fr t/l powerpicc solo catheter.The gray solo connector cap contained a longitudinal crack leading from the proximal edge of the hub, through the mold injection gate, and only affected the gray cap of the connector.Blood-like usage residue was seen throughout the device.The crack was then forced open in order to inspect the inner fracture surface.Microscopic examination of the fracture surfaces found that they were rough and granular in nature and topographically complex.The observed fracture features were consistent with internal investigation.However, it is unknown if the device was manufactured prior to, or following, the associated corrective actions as no lot number was returned.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the picc was noted to be leaking on flushing on the 11/6 from a crack in the grey lumen during an als.Covered with opsite to seal, and medical decision to leave insitu as very difficult access and ongoing hemodynamic instability.Removed on the 12/6 and midline inserted.On inspection (see photos) looks like someone has either overtightened a connector, or used forceps to remove maybe.There was no reported patient injury.

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F BASIC TRAY WITH MICROI
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7664096
Report Number3006260740-2018-01633
Device Sequence Number2770818
Product Code LJS
UDI-Device Identifier00801741034770
UDI-Public(01)00801741034770
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1396118
Device Catalogue Number1396118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1